A high dose of isoniazid disturbs endobiotic homeostasis in mouse liver

Feng Li, Pengcheng Wang, Ke Liu, Mariana G. Tarrago, Jie Lu, Eduardo N. Chini, Xiaochao Ma

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

Overdose of isoniazid (INH), an antituberculosis drug, can be lifethreatening because of neurotoxicity. In clinical practice for management of INH overdose and acute toxicity, the potential of INH-induced hepatotoxicity is also considered. However, the biochemical basis of acute INH toxicity in the liver remains elusive. In the current study, we used an untargeted metabolomic approach to explore the acute effects of INH on endobiotic homeostasis in mouse liver. We found that overdose of INH resulted in accumulation of oleoyl-L-carnitine and linoleoyl-L-carnitine in the liver, indicating mitochondrial dysfunction. We also revealed the interactions between INH and fatty acyl-CoAs by identifying INH-fatty acid amides. In addition, we found that overdose of INH led to the accumulation of heme and oxidized NAD in the liver. Wealso identified an INH andNADadduct in the liver. In this adduct, the nicotinamide moiety in NAD was replaced by INH. Furthermore, we illustrated that overdose of INH depleted vitamin B6 in the liver and blocked vitamin B6-dependent cystathionine degradation. These data suggest that INH interacts with multiple biochemical pathways in the liver during acute poisoning caused by INH overdose.

Original languageEnglish (US)
Pages (from-to)1742-1751
Number of pages10
JournalDrug Metabolism and Disposition
Volume44
Issue number11
DOIs
StatePublished - Nov 2016

ASJC Scopus subject areas

  • Pharmacology
  • Pharmaceutical Science

Fingerprint Dive into the research topics of 'A high dose of isoniazid disturbs endobiotic homeostasis in mouse liver'. Together they form a unique fingerprint.

Cite this